Alert archive / California / High Wind Warnings in 2006
High Wind Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Sep 22, 2006, 7:21 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2006, 7:21 AM PDT (14:21 UTC)
- Expired
- Sep 22, 2006, 11:55 AM PDT
- In force
- 5 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 221421 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 721 AM PDT FRI SEP 22 2006 CAZ016>018-221900- /O.NEW.KSTO.HW.W.0002.060922T1421Z-060922T1900Z/ /O.EXT.KSTO.WI.Y.0012.060922T1900Z-060922T2300Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA- 721 AM PDT FRI SEP 22 2006 ...HIGH WIND WARNING IN EFFECT UNTIL NOON PDT TODAY... ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WARNING MAINLY FOR AREAS ALONG AND WEST OF INTERSTATE 5 IN THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND DELTA AREA UNTIL NOON PDT TODAY. THIS WOULD INCLUDE WILLIAMS...WILLOWS..WOODLAND...DAVIS... VACAVILLE AND FAIRFIELD. THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 4 PM PDT THIS AFTERNOON. SUSTAINED WINDS OF 40 MPH WITH GUSTS FROM 50 TO 60 MPH WILL OCCUR AT TIMES MAINLY ALONG AND WEST OF INTERSTATE 5 THIS MORNING. WINDS OF THIS MAGNITUDE CAN DOWN POWER LINES...TOPPLE SMALL TREES AND CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE NORTH WINDS ARE EXPECTED TO DECREASE SLIGHTLY TO 20 TO 30 MPH WITH GUSTS TO 40 MPH OVER THE WEST SIDE THIS AFTERNOON. THE WINDS ALONG WITH DRY CONDITIONS WILL LEAD TO HIGH FIRE DANGER THE NEXT SEVERAL DAYS. BE EXTREMELY CAREFUL WHEN USING ANY EQUIPMENT NEAR DRY VEGETATION A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. HIGH WIND SPEEDS OR GUSTS MAY LEAD TO PROPERTY DAMAGE. $$ CAZ015-063-064-222230- /O.CON.KSTO.WI.Y.0012.000000T0000Z-060922T2300Z/ NORTHERN SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 721 AM PDT FRI SEP 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. THE STRONG GUSTY NORTH WINDS THAT DEVELOPED THURSDAY NIGHT WILL CONTINUE TODAY. THE STRONGEST WINDS WILL OCCUR ACROSS THE WEST SIDE OF THE SACRAMENTO VALLEY... MAINLY WEST OF THE SACRAMENTO RIVER...AND WESTWARD INTO THE FOOTHILLS AND INTERIOR COAST RANGE FROM LAKE COUNTY NORTH. NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH OR HIGHER CAN BE EXPECTED TODAY...ESPECIALLY ALONG INTERSTATE 505 AND ALONG INTERSTATE 5 NORTH OF WOODLAND...AND ACROSS THE EXPOSED RIDGETOPS OF LAKE COUNTY AND THE INTERIOR COAST RANGE. THE WINDS ARE EXPECTED TO REACH THEIR PEAK AROUND MIDDAY AND THEN DECREASE SLOWLY THIS AFTERNOON...BUT MANY LOCATIONS ON THE WEST SIDE OF THE SACRAMENTO VALLEY AND IN LAKE COUNTY WILL CONTINUE TO SEE BREEZY CONDITIONS INTO EARLY SATURDAY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD SECURE OUTDOOR OBJECTS SUCH AS PATIO FURNITURE. THE WINDS ALONG WITH DRY CONDITIONS WILL LEAD TO HIGH FIRE DANGER THE NEXT SEVERAL DAYS. BE EXTREMELY CAREFUL WHEN USING ANY EQUIPMENT NEAR DRY VEGETATION $$ JHM
1 follow-up statement
000 WWUS76 KSTO 221855 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1155 AM PDT FRI SEP 22 2006 CAZ016>018-222300- /O.CAN.KSTO.HW.W.0002.000000T0000Z-060922T1900Z/ /O.EXT.KSTO.WI.Y.0012.060922T1855Z-060922T2300Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA- 1155 AM PDT FRI SEP 22 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. THE NORTH WINDS HAVE DECREASED SLIGHTLY ACROSS THE SACRAMENTO VALLEY IN AREAS WEST OF INTERSTATE 5. FOR THIS REASON THE HIGH WIND WARNING FOR THESE AREAS HAS BEEN CANCELLED. HOWEVER...GUSTY NORTH WINDS WILL CONTINUE THIS AFTERNOON. WIND SPEEDS ARE EXPECTED TO REMAIN BETWEEN 20 TO 30 MPH WITH GUSTS TO 40 MPH OVER THE WEST SIDE THIS AFTERNOON. THE WINDS ALONG WITH DRY CONDITIONS WILL LEAD TO HIGH FIRE DANGER THE NEXT SEVERAL DAYS. BE EXTREMELY CAREFUL WHEN USING ANY EQUIPMENT NEAR DRY VEGETATION STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ015-063-064-222300- /O.CON.KSTO.WI.Y.0012.000000T0000Z-060922T2300Z/ NORTHERN SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 1155 AM PDT FRI SEP 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. THE STRONG GUSTY NORTH WINDS THAT DEVELOPED THURSDAY NIGHT WILL CONTINUE TODAY. THE STRONGEST WINDS WILL OCCUR ACROSS THE WEST SIDE OF THE SACRAMENTO VALLEY... MAINLY WEST OF THE SACRAMENTO RIVER...AND WESTWARD INTO THE FOOTHILLS AND INTERIOR COAST RANGE FROM LAKE COUNTY NORTH. NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH OR HIGHER CAN BE EXPECTED TODAY...ESPECIALLY ACROSS THE EXPOSED RIDGE TOPS OF LAKE COUNTY AND THE INTERIOR COAST RANGE. THE WINDS ARE EXPECTED TO SLOWLY DECREASE THIS AFTERNOON...BUT MANY LOCATIONS IN THE HILLS ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY AS WELL AS IN LAKE COUNTY WILL CONTINUE TO SEE BREEZY CONDITIONS INTO EARLY SATURDAY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD SECURE OUTDOOR OBJECTS SUCH AS PATIO FURNITURE. THE WINDS ALONG WITH DRY CONDITIONS WILL LEAD TO HIGH FIRE DANGER THE NEXT SEVERAL DAYS. BE EXTREMELY CAREFUL WHEN USING ANY EQUIPMENT NEAR DRY VEGETATION $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Sep 22, 4:55 AM PDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 22, 4:55 AM PDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 455 AM PDT FRI SEP 22 2006 .DISCUSSION... CLASSIC FALL-LIKE (TECHNICALLY AUTUMN DOESN/T BEGIN UNTIL 903 PM PDT THIS EVENING) NORTH WIND EVENT HAS DEVELOPED ON SCHEDULE OVERNIGHT. THE HIGHLY AMPLIFIED UPPER PATTERN WITH A STRONG RIDGE OVER THE EASTERN PACIFIC AND A COLD UPPER LOW OVER THE ROCKIES WILL CONTINUE TO SUPPORT BREEZY TO WINDY CONDITIONS OVER NORTHERN CALIFORNIA INTO THE WEEKEND. NORTHERLY SURFACE PRESSURE GRADIENTS HAVE INCREASED DRAMATICALLY OVERNIGHT AND ARE NOW AROUND 14 MBS FROM MEDFORD TO SACRAMENTO. KDAX VWP HAS SHOWED A STEADY INCREASE IN WINDS ABOVE THE SURFACE THROUGH THE NIGHT WITH WINDS CURRENTLY RANGING FROM 45 KNOTS TO 60 KNOTS IN THE LAYER FROM 1000 FEET TO 5000 FEET ABOVE THE SURFACE. STILL APPEARS THAT THE PEAK OF THE STRONGEST WINDS IN THE SACRAMENTO VALLEY WILL OCCUR AROUND MIDDAY TODAY AS SURFACE GRADIENTS MAX OUT...ALIGNMENT OF UPPER WINDS BECOMES IDEAL...AND SOME COLD ADVECTION HELPS TO MIX DOWN THE STRONGER WINDS ABOVE THE SURFACE. SLOW WEAKENING OF WINDS MAY OCCUR DURING THE AFTERNOON. PEAK GUSTS IN THE 40 TO 50 MPH RANGE WILL BE POSSIBLE ESPECIALLY ON THE WEST SIDE OF THE VALLEY ALONG INTERSTATE 505 AND INTERSTATE 5 NORTH OF WOODLAND. THE MAIN SHORT-TERM CONCERNS WILL CONTINUE TO BE CENTERED AROUND THE HIGH FIRE DANGER POSED BY THE STRONG WINDS...LOW HUMIDITIES AND DRY VEGETATION. KDAX RADAR HAS SHOWN A STEADY INCREASE IN THE SMOKE PLUME THE PAST SEVERAL HOURS ORIGINATING FROM THE FIRE BURNING IN YOLO COUNTY TO THE WEST OF WOODLAND WHICH WAS FIRST REPORTED AROUND 1230 AM. LOOKS LIKE THE STRONGEST SURFACE GRADIENTS WILL BECOME MORE NORTHEASTERLY OR EASTERLY TONIGHT AND SATURDAY WHICH WILL SHIFT THE FOCUS OF STRONGEST WINDS INTO THE CANYONS ALONG THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. BREEZY CONDITIONS WILL ALSO LIKELY CONTINUE IN LAKE COUNTY AND LOCALLY ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY. BY SUNDAY...APPEARS THE AMPLIFIED PATTERN WILL BE BREAKING DOWN AND THE EASTERLY SURFACE GRADIENT WILL RELAX. DFR && .AVIATION... UPR HI IN EPAC WITH UPR LOW OVR GRT BASIN. STG N TO E FLOW AT SFC AND ALF OVR RTES WITH WDSPRD SFC WND 20-30KTS WITH LCL GUSTS UP TO 40KTS OVR INTR NORCAL TIL 00Z SAT. AMS DRY WITH VFR CONDS EXC LCL MVFR IN FU FM FIRES NR CAPAY AND WEAVERVILLE IN THE CSTL MTNS AND DOWNIEVILLE IN THE SIERNEV. PCH && .STO WATCHES/WARNINGS/ADVISORIES... ...WIND ADVISORY... CONTINUES UNTIL 4 PM PDT FOR CARQUINEZ STRAIT AND DELTA-CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-NORTHERN SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY. ...RED FLAG WARNING... ...THROUGH SUNDAY MORNING FOR THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA. ...THROUGH SATURDAY FOR THE REMAINDER OF INTERIOR NORTHERN CALIFORNIA. &&
Hazardous weather outlook, Sep 22, 6:00 AM PDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 600 AM PDT FRI SEP 22 2006 CAZ013>019-063-064-066>069-231400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 600 AM PDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A STRONG NORTH WIND EVENT THAT BEGAN OVERNIGHT WILL CONTINUE TODAY. MANY AREAS WILL SEE NORTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. IN ADDITION TO THE WIND...LOW HUMIDITIES AND DRY VEGETATION WILL LEAD TO HIGH FIRE DANGER. * RED FLAG WARNING...........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY HIGH FIRE DANGER DUE TO BREEZY WINDS...LOW HUMITIES AND DRY VEGETATION WILL CONTINUE INTO THE WEEKEND. * RED FLAG WARNING...........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.